Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 27, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Mar 14, 2019, 9:18 PM CDT for Mobile County, Alabama. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 9:18 PM CDT (02:18 UTC)
- Expired
- Mar 15, 2019, 4:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mobile County, AL
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Sara at Saraland (SARA1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
436 WGUS44 KMOB 150218 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 918 PM CDT Thu Mar 14 2019 ...The National Weather Service in Mobile has issued a flood warning for the following rivers in Alabama... Bayou Sara At Saraland affecting Mobile County. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC097-160217- /O.NEW.KMOB.FL.W.0027.190315T0218Z-190317T0000Z/ /SARA1.1.ER.000000T0000Z.190314T2120Z.190316T1800Z.NO/ 918 PM CDT Thu Mar 14 2019 The National Weather Service in Mobile has issued a * Flood Warning for The Bayou Sara At Saraland * From this evening until Saturday evening * At 4 PM Thursday the stage was...4.3 feet. * Minor flooding is occurring AND Minor flooding is forecast * Flood stage is 4 feet. * The river will continue to fall to below flood stage by Saturday early afternoon. * At 4 feet...Flooding of streets begins. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
1 follow-up statement
597 WGUS84 KMOB 152100 FLSMOB Flood Statement National Weather Service Mobile, AL 400 PM CDT Fri Mar 15 2019 ...The flood warning is cancelled for the following river in Alabama... Bayou Sara At Saraland affecting Mobile County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC097-152130- /O.CAN.KMOB.FL.W.0027.000000T0000Z-190317T0000Z/ /SARA1.1.ER.000000T0000Z.190314T2120Z.000000T0000Z.NO/ 400 PM CDT Fri Mar 15 2019 The Flood Warning is cancelled for The Bayou Sara At Saraland * At 9 AM Friday the stage was 3 feet. * Flood stage is 4 feet. && LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Mar 14, 7:03 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 14, 7:03 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 703 PM CDT Thu Mar 14 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...Expect IFR to MVFR cigs and visibilities through about 15.20z followed by mostly VFR conditions through 16.00z. Lower cigs and visibilities mostly in low stratus and patchy fog this evening and overnight along with short periods of moderate to heavy rain in showers and thunderstorms forming mostly ahead and along a cold front that moves across the region beginning shortly before sunrise Fri morning, moving east of KPNS and the forecast area by mid morning. Winds will continue from the south southwest at 10 to 20 knots ahead of the front this evening and overnight shifting northwest at 5 to 15 knots in the wake of the front with gusts to 20 to 25 knots mostly Fri afternoon and early Fri evening. 32/ee && .PREV DISCUSSION... /issued 546 PM CDT Thu Mar 14 2019/ DISCUSSION...See updated information for land areas below. UPDATE...The wind advisory for the coastal areas of AL and NWFL has been canceled. Gusty southerly winds at 10 to 20 mph will continue through this evening and late tonight becoming northwest at 5 to 15 mph with higher gusts in the wake of a cold front that will move across the region between sunrise and mid morning Friday. 32/ee PREV DISCUSSION... /issued 336 PM CDT Thu Mar 14 2019/ NEAR TERM /Now Through Friday/...A line of showers and thunderstorms moving into Eastern Mississippi continue to push eastward in advance of an approaching cold front. Spotty shower activity has developed in advance over the forecast area in the deep layer...conditionally unstable airmass. Ingredients are available with favorable deep layer shear and ML CAPES up to 1000 to 1200 J/KG but lacking a strong trigger to provide better lift to overcome the shear. Expect showers to continue to develop along the convergent bands but generally dissipate before growing into thunderstorms. Though radar has indicated one or two trying to overachieve along stronger convergent bands attempting to form broad mesos. We'll have to monitor closely for the possible development of a strong thunderstorm or two. On the upside, the stronger dynamics are continuing to shift north of our area and the low level jet is weakening and this trend will continue through the evening. As for the upstream approaching convective line moving into eastern Mississippi, trends continue to indicate the best chance for potentially strong to marginally severe thunderstorms will be over our northwest AL and MS zones highlighted in the SPC Outlook as a marginal risk area. Storms are expected to move into this region this afternoon and early evening hours when shear and instability remain somewhat favorable for stronger updrafts and rotation. However, shear and instability will wane as the evening progresses limiting the risk for severe weather downstream. By the time the line reaches the I-65 corridor tonight, convection along this line should be primarily rain showers with perhaps a few isolated thunderstorms. The remnants of the line should push east of the forecast area late tonight followed by the cold front late tonight...early morning time frame. Cooler and dryer air will follow in the front's wake but cloudy skies and scattered showers will continue Friday as the remnants of a post frontal trough and another upper level shortwave trough move through the area. High temperatures most areas should struggle to get out of the 60s Friday but areas over our eastern Florida Panhandle and Alabama zones may reach 70 prior to frontal passage Friday morning. High Risk of rip currents will continue through Friday early evening. /08 SHORT TERM /Friday night Through Sunday night/...Cold front is progged to be deep into the Gulf Friday night as a large area of surface high pressure expands eastward over the deep south. Despite this, a small chance of showers will remain in the forecast Friday night out of respect for the passage of weak impulses embedded in a persistent high level southwest flow. The flow aloft is nearly unchanged right on thru the weekend with a small chance of showers being confined to near the coast and out over the Gulf waters. Considering persistent cloud cover, made a few minor adjustments to Friday night lows. Still cool, but leaned to the warmer side of the guidance. Near 60 for highs on Saturday. Highs a few degrees warmer for Sunday while nights remain chilly. LONG TERM /Monday Through Thursday/...High pressure to remain in control of the local weather pattern next week with rain-free and pleasant days. Highs mostly in the mid to upper 60s early in the week. Upper 60s to lower 70s Wednesday/Thursday. Lows dip into the low to mid 40s inland, upper 40s to around 50 along the coast each night. /10 MARINE...A moderate to strong onshore flow will persist through this evening ahead of an approaching cold front. The cold front will push northwest to southeast across the marine area late tonight through Friday morning, followed by a moderate to occasionally strong offshore flow Friday through the weekend. /08 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Friday evening for ALZ265-266. FL...High Rip Current Risk through Friday evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Mar 14, 12:00 PM CDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 1200 PM CDT Thu Mar 14 2019 ALZ265-266-FLZ202-204-206-151700- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 1200 PM CDT Thu Mar 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Wind Advisory. Showers and thunderstorms will develop across the region late this afternoon and tonight. A few of these storms along will produce heavy downpours and strong gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ261>264-FLZ201-203-205-151700- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Escambia Inland-Santa Rosa Inland-Okaloosa Inland- 1200 PM CDT Thu Mar 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Wind Advisory. Showers and thunderstorms will develop across the region late this afternoon and tonight. A few of these storms along and west of I-65 could be strong to marginally severe, and capable of producing localized damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Wind Advisory. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ051>060-MSZ067-075-076-078-079-151700- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Wayne-Perry-Greene-Stone-George- 1200 PM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and southeast Mississippi. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms will develop across the region late this afternoon and tonight. A few of these storms along and west of I-65 could be strong to marginally severe, and capable of producing localized damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ630>636-650-655-670-675-151700- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1200 PM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Cautionary conditions for small craft will exist today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Increasing winds and seas will create hazardous boating conditions for small craft Friday night through Saturday.
In the hours before
Special weather statement, Mar 14, 4:31 PM CDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
431 PM CDT THU MAR 14 2019
ALZ051-142230-
Choctaw AL-
431 PM CDT THU MAR 14 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CHOCTAW COUNTY UNTIL 530 PM CDT...
At 430 PM CDT, the strong thunderstorm was located 4 miles southwest
of Middleton, or 6 miles northeast of Quitman, moving east-northeast
at 40 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Lisman and Pennington.
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3227 8802
3226 8801 3220 8801 3208 8845 3231 8842
TIME...MOT...LOC 2130Z 249DEG 36KT 3212 8867Special weather statement, Mar 14, 5:30 PM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
530 PM CDT THU MAR 14 2019
ALZ051-142315-
Choctaw AL-
530 PM CDT THU MAR 14 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CHOCTAW COUNTY UNTIL 615 PM CDT...
At 530 PM CDT, the strong thunderstorm was located 7 miles southwest
of Lisman, or 9 miles west of Butler, moving east at 35 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Butler, Lisman and Pennington.
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3214 8804 3211 8805
3209 8804 3206 8807 3207 8810 3205 8812
3199 8846 3231 8842
TIME...MOT...LOC 2230Z 253DEG 32KT 3211 8839Special weather statement, Mar 14, 6:15 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
615 PM CDT THU MAR 14 2019
ALZ051-142330-
Choctaw AL-
615 PM CDT THU MAR 14 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CHOCTAW COUNTY UNTIL 630 PM CDT...
At 615 PM CDT, the strong thunderstorm was located over Pennington,
or 13 miles northeast of Butler, moving east at 30 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Pennington.
LAT...LON 3231 8797 3230 8793 3218 8801 3215 8802
3214 8804 3211 8805 3208 8804 3208 8807
3225 8813
TIME...MOT...LOC 2315Z 253DEG 26KT 3219 8802The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 10:08 PM CDT | Marine Dense Fog Advisory | MOB | 6 hr | |
| Mar 14, 10:08 PM CDT | Small Craft Advisory | MOB | 39 hr |
Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.